Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 317, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 5:12 PM CDT for Gonzales County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 6, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 062212
FFWEWX
TXC177-070115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 815 PM CDT
* AT 510 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A LINE OF THUNDERSTORMS FROM NIXON TO GONZALES TO 15 MILES EAST OF
GONZALES AND BETWEEN GONZALES AND LEESVILLE. RAINFALL RATES OF
1 TO 3 INCHES PER HOUR WERE NOTED. THIS WILL IMPACT MAINLY
HIGHWAY 97...FM 466 AND FM 532 AS WELL AS PARTS OF THE GUADALUPE
RIVER AND SANDIES CREEK WATERSHEDS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2918 9764 2950 9724 2969 9723 2952 9769
2936 9782
$$3 follow-up statements
000
WGUS74 KEWX 062258
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 PM CDT FRI JUL 6 2007
TXC177-070115-
GONZALES TX-
557 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
GONZALES COUNTY...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH
FLOODING FROM NIXON TO GONZALES TO WAELDER. RAINFALL RATES OF 1 TO 4
INCHES PER HOUR WERE NOTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GONZALES
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2918 9764 2950 9724 2969 9723 2952 9769
2936 9782
$$000
WGUS74 KEWX 062349
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT FRI JUL 6 2007
TXC177-070115-
GONZALES TX-
646 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
GONZALES COUNTY...
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO VERY HEAVY RAIN
ACROSS GONZALES COUNTY. MOVEMENT WAS EAST AT 15 MPH. RAINFALL RATES
OF 1 TO 2 INCHES AN HOUR WERE ESTIMATED BETWEEN PALMETTO AND WAELDER.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2918 9764 2950 9724 2969 9723 2952 9769
2936 9782
$$000
WGUS74 KEWX 070110
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT FRI JUL 6 2007
TXC177-070118-
GONZALES TX-
808 PM CDT FRI JUL 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR GONZALES
COUNTY...
THE FLASH FLOOD WARNING FOR GONZALES COUNTY WILL BE ALLOWED TO EXPIRE.
ONLY LIGHT TO MODERATE RAIN CONTINUED ACROSS THE COUNTY MOVING EAST
AT 15 TO 20 MPH.
LAT...LON 2918 9764 2950 9724 2969 9723 2952 9769
2936 9782
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:31 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 6, 3:31 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT FRI JUL 6 2007 .DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS... KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA. && 06/08
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.